Symptoms of an acute testosterone overdose are not known. No specific antidote is available. Symptomatic and supportive treatment should be given.
Chronic overdosage caused by abuse
Testosterone, often in combination with other anabolic androgenic steroids (AAS), has been subject to abuse at doses higher than recommended for the approved indication. Serious and even fatal adverse reactions have been reported in individuals who abuse anabolic androgenic steroids.
Some of the adverse reactions associated with chronic AAS overdosage are an extension of the adverse reactions associated with testosterone use within the therapeutic range. However, other adverse events may be the opposite of what is expected when used therapeutically. Some of the exacerbated, new or opposite adverse events associated with chronic AAS overdosage include:
Cardiovascular: cardiac arrest, hypertrophic cardiomyopathy, cerebrovascular accident, transient ischemic attacks, dyslipidemias.
CNS/Psychiatric: convulsions, serious psychiatric manifestations (including major depression, mania, hypomania, paranoia, psychosis, delusions, hallucinations and hostility).
Female reproductive system: clitoral enlargement, breast atrophy and menstrual irregularities.
Male reproductive system: subfertility and infertility.
Other: virilization, deepening of voice (which may be permanent in women), premature closure of bony epiphyses with termination of growth in children/adolescents and precocious puberty.
Individuals who have taken supratherapeutic doses of testosterone may experience withdrawal symptoms upon discontinuation (see WARNINGS AND PRECAUTIONS, Dependence).
For management of a suspected drug overdose, contact your regional Poison Control Centre.